Alert archive / Texas / Small Craft Advisories in 2017
Small Craft Advisory 63, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at Dec 8, 2017, 3:24 PM CST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2017, 3:24 PM CST (21:24 UTC)
- Expired
- Dec 9, 2017, 12:00 PM CST
- In force
- 21 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted.
353 WHUS74 KBRO 082124 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 324 PM CST FRI DEC 8 2017 ...MARINE CONDITIONS IMPROVING SOME BUT STILL HAZARDOUS... .SURFACE HIGH PRESSURE BUILDING INTO TEXAS WILL INTERACT WITH SURFACE LOW PRESSURE OVER THE WESTERN GULF OF MEXICO PRODUCING STRONG WINDS AND HAZARDOUS SEAS. THESE HAZARDOUS MARINE CONDITIONS WILL PERSIST ACROSS THE LOWER TEXAS GULF WATERS TONIGHT AND INTO SATURDAY. CALMER MARINE CONDITIONS ARE EXPECTED TO RETURN LATER SATURDAY EVENING. GMZ170-175-090530- /O.EXP.KBRO.GL.W.0007.000000T0000Z-171208T2100Z/ /O.NEW.KBRO.SC.Y.0063.171208T2124Z-171209T1800Z/ WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 324 PM CST FRI DEC 8 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST SATURDAY... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL NOON CST SATURDAY. * WINDS...NORTH TO NORTHWEST AT 20 TO 30 KNOTS. * SEAS...11 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ150-155-090530- /O.EXP.KBRO.GL.W.0007.000000T0000Z-171208T2100Z/ /O.NEW.KBRO.SC.Y.0063.171208T2124Z-171209T0900Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- 324 PM CST FRI DEC 8 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM CST SATURDAY... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 3 AM CST SATURDAY. * WINDS...NORTH TO NORTHWEST AT 20 TO 30 KNOTS. * SEAS...11 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ130-132-135-082230- /O.EXP.KBRO.GL.W.0007.000000T0000Z-171208T2100Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 324 PM CST FRI DEC 8 2017 ...GALE WARNING HAS EXPIRED... THE STRONG WINDS HAVE DIMINISHED ACROSS THE LAGUNA MADRE THIS AFTERNOON ALLOWING FOR CALMER BAY CONDITIONS TO RETURN. $$
3 follow-up statements
276 WHUS74 KBRO 090337 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 937 PM CST FRI DEC 8 2017 ...MARINE CONDITIONS IMPROVING SOME BUT STILL HAZARDOUS... .SURFACE HIGH PRESSURE BUILDING INTO TEXAS IS INTERACTING WITH SURFACE LOW PRESSURE OVER THE EASTERN GULF OF MEXICO PRODUCING STRONG WINDS AND HAZARDOUS SEAS. THESE HAZARDOUS MARINE CONDITIONS WILL PERSIST ACROSS THE LOWER TEXAS GULF WATERS TONIGHT AND INTO EARLY SATURDAY. CALMER MARINE CONDITIONS ARE EXPECTED TO RETURN BY SATURDAY AFTERNOON. GMZ170-175-091145- /O.CON.KBRO.SC.Y.0063.000000T0000Z-171209T1800Z/ WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 937 PM CST FRI DEC 8 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST SATURDAY... * WINDS...NORTHWEST AT AROUND 20 KNOTS. * SEAS...8 TO 11 FEET TONIGHT....SUBSIDING TO 6 TO 8 FEET SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ150-155-090900- /O.CON.KBRO.SC.Y.0063.000000T0000Z-171209T0900Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- 937 PM CST FRI DEC 8 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SATURDAY... * WINDS...NORTHWEST AT 15 TO 20 KNOTS. * SEAS...5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 53
328 WHUS74 KBRO 091106 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 506 AM CST SAT DEC 9 2017 ...MARINE CONDITIONS IMPROVING SOME BUT STILL HAZARDOUS... .SURFACE HIGH PRESSURE BUILDING INTO TEXAS IS INTERACTING WITH SURFACE LOW PRESSURE OVER THE EASTERN GULF OF MEXICO PRODUCING STRONG WINDS AND HAZARDOUS SEAS. THESE HAZARDOUS MARINE CONDITIONS WILL PERSIST ACROSS THE OFFSHORE GULF WATERS THROUGH THIS MORNING. CALMER MARINE CONDITIONS ARE EXPECTED TO RETURN BY THIS AFTERNOON. GMZ170-175-091800- /O.CON.KBRO.SC.Y.0063.000000T0000Z-171209T1800Z/ WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 506 AM CST SAT DEC 9 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WINDS...NORTHWEST AT AROUND 20 KNOTS. * SEAS...5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
826 WHUS74 KBRO 091759 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1159 AM CST SAT DEC 9 2017 ...MARINE CONDITIONS SLOWLY IMPROVING FOR THE DEEP SOUTH TEXAS GULF WATERS... GMZ170-175-091900- /O.EXP.KBRO.SC.Y.0063.000000T0000Z-171209T1800Z/ WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 1159 AM CST SAT DEC 9 2017 ...SMALL CRAFT ADVISORY WILL EXPIRE AT NOON CST TODAY... BUOY REPORTS SHOW THE WINDS AND SEAS HAVE DROPPED BELOW SMALL CRAFT ADVISORY THRESHOLDS. THEREFORE, THE SMALL CRAFT ADVISORY WILL EXPIRE AT NOON. ALTHOUGH THE ADVISORY WILL EXPIRE, ELEVATED SEAS AND WINDS MAY CONTINUE FOR THE NEXT FEW HOURS. SMALL CRAFT SHOULD CONTINUE TO EXERCISE CAUTION THROUGH THE MID AFTERNOON. $$ FRYE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Dec 8, 12:34 PM CST, 2 hours 50 minutes earlier.
Area forecast discussion, Dec 8, 12:34 PM CST, 2 hours 50 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1234 PM CST Fri Dec 8 2017
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...KBRO radar trends indicate that the snowfall is
steadily diminishing from west to east across the RGV as drier air
aloft starts filtering in from the north and northwest. However...
one last band of snowfall will persist over Cameron County for
about an hour This will allow conditions to improve pretty
quickly across the RGV throughout the afternoon and evening hours
allowing for a pretty quick return of VFR conditions. Surface and
mid level ridging will maintain a drier atms over the region
throughout the rest of upcoming TAF period maintaining much better
aviation conditions out through the weekend.
&&
.PREV DISCUSSION... /issued 630 AM CST Fri Dec 8 2017/
DISCUSSION...Updated for latest aviation discussion below.
AVIATION...Widespread light to locally moderate snow showers
continue across much of the area early this morning and will
persist through mid morning. Rain is trying to changeover at BRO
and HRL but the 12Z sounding from KBRO shows a warm nose at 700mb,
which is causing a lag. Airport conditions are poor with overcast
low IFR ceilings and reduced visibilities expected to continue
through early afternoon in addition to the possibility of minor
slushy accumulations.
A mid-level trough axis will sweep through the area with dry air
and clearing skies tonight. Temperatures will drop to near
freezing in a few locations with patchy frost being possible.
Winds will also improve and diminish to around 10 knots overnight.
PREV DISCUSSION... /issued 534 AM CST Fri Dec 8 2017/
.Historic Winter Weather Event Unfolding across Deep South Texas
this Morning...
SHORT TERM (Today through Saturday): The morning commute will likely
be difficult to hazardous across much of the area with slick
roadways and a few icy spots on elevated surfaces and overpasses.
Motorists are urged to slow down, use caution and allow extra time
to reach their destination!
Widespread mixed precipitation continues across much of Deep South
Texas with snow being reported at several observation sites in the
upper Ranchlands of Zapata, Jim Hogg, Brooks and Kenedy counties.
Accumulating snow was reportedly covering the roadways on Highway
281 near Falfurrias earlier this morning with an estimated 1 to 2
inches on the ground. Sleet has continued off and on with light rain
here at NWS Brownsville, but a changeover might come soon as the low-
levels continue to cool.
Winter Storm Warnings continue across the western half of the area
with 1 to 3 inches of total snowfall possible. Further east, Winter
Weather Advisories continue with generally one half of an inch
expected with more of a mix of rain and sleet. A few locations could
see higher amounts if a heavier band or two develops and snowfall
rates increase.
A 500mb trough is located to the west of our area with an upper
level 80 to 90 knot jet streak overhead providing substantial lift
across the area. Moisture generally has not been an issue with a
saturated profile from the surface through the dendritic growth
zone, so frozen precipitation will likely continue through much of
the morning. When the trough axis moves through the area later this
afternoon, precipitation chances will quickly drop off with skies
clearing from west to east this evening. Temperatures will struggle
to reach 50 degrees for daytime highs, which is more than 20 degrees
below normal.
Tonight, strong subsidence and dry air will move into the region
with another very cold night ahead. Clear skies and lightening winds
may drop temperatures to near freezing in a few spots, but
confidence is low on issuing a Freeze Warning at this point.
Saturday, below normal temperatures and mostly sunny skies are
expected with highs in the mid 60s for most locations.
LONG TERM (Saturday Night through Thursday): The forecast period
begins with a 500 mb trough over the east and a 500 mb ridge over
the west. This blocking pattern will continue through the rest of
the weekend into early next week. Surface high pressure will
settle across deep south Texas Sunday and Monday with dry
northwest flow aloft. A cold front is expected to move through the
region on Tuesday. Temperatures will remain mild through much of
the period. High temperatures will slowly recover from the 60s on
Sunday to the mid 70s by Thursday. Below normal low temperatures
are expected Saturday night through Tuesday night with
temperatures becoming near normal by Wednesday night. Rain-free
conditions should prevail through the period.
MARINE (Now through Saturday): Dangerous marine conditions will
continue this morning and early afternoon with strong northwest
winds and very hazardous wave heights across the Gulf waters as an
area of low pressure maintains a tight pressure gradient across the
western Gulf. A Gale Warning has been extended to 3 PM with Small
Craft Advisories likely to follow through Saturday. Conditions will
improve Saturday evening as winds lighten and seas slowly subside.
Saturday Night through Tuesday Night...Much improved winds and seas
are likely Sunday and Monday as high pressure settles across deep
south Texas. Moderate north winds and moderate seas are expected on
Tuesday in the wake of a cold front.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
GM...Gale Warning until 3 PM CST this afternoon for GMZ130-132-135-
150-155-170-175.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
Short Term...55
Long Term...60
Graphicast/Upper Air...62Hazardous weather outlook, Dec 8, 1:00 PM CST, 2 hours 24 minutes before
Hazardous Weather Outlook...Updated National Weather Service Brownsville TX 100 PM CST Fri Dec 8 2017 TXZ248>257-092200- Zapata-Jim Hogg-Brooks-Kenedy-Starr-Hidalgo-Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- 100 PM CST Fri Dec 8 2017 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight There is a high risk of rip currents along area beaches. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-092200- Laguna Madre from the Port of Brownsville to the Arroyo Colorado-Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX-Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-Coastal waters from Port Mansfield to the Rio Grande out 20 nm-Coastal waters from Baffin Bay to Port Mansfield out 20 nm-Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm-Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 100 PM CST Fri Dec 8 2017 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight A Gale Warning continues across all marine areas off the lower Texas coast through 3 PM. Small Craft Advisories are likely this evening through Friday night. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Additional Small Craft Advisories will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Local storm report, Dec 8, 2:15 PM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
215 PM CST FRI DEC 08 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM SNOW 4 SE ARMSTRONG 26.88N 97.75W
12/08/2017 E2.0 INCH KENEDY TX CO-OP OBSERVER
REPORT OF 1 TO 2 INCHES ON THE ARMSTRONG RANCH IN
KENEDY COUNTY. TIME IS END OF SNOW FALL ESTIMATED BY
RADAR.
&&
EVENT NUMBER BRO1700093
BSGLocal storm report, Dec 8, 2:22 PM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
222 PM CST FRI DEC 08 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM SNOW 1 N TURCOTTE 27.02N 97.79W
12/08/2017 E2.0 INCH KENEDY TX OTHER FEDERAL
US BORDER PATROL STATION ESIMATED 2 INCHES OF SNOW. END
TIME ESTIMATED BY RADAR.
&&
EVENT NUMBER BRO1700094
BSGSpecial weather statement, Dec 8, 2:37 PM CST, 47 minutes before
Special Weather Statement National Weather Service Brownsville TX 237 PM CST Fri Dec 8 2017 TXZ248>252-091300- Zapata-Jim Hogg-Brooks-Kenedy-Starr- Including the cities of Zapata, Hebbronville, Falfurrias, Sarita, Rio Grande City, and Roma 237 PM CST Fri Dec 8 2017 ...Temperatures Expected to Drop to Near Freezing Friday Night and early Saturday Morning... Temperatures across the northern Ranchlands of deep south Texas are expected to drop into the middle 30s overnight tonight and into Saturday morning. Some sheltered areas and those areas where snow remains on the ground will be most vulnerable. Those living in these areas may want to take action in order to protect tender outdoor vegetation. Frye
Local storm report, Dec 8, 2:38 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
238 PM CST FRI DEC 08 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM SNOW SAN YGNACIO 27.04N 99.44W
12/08/2017 E2.0 INCH ZAPATA TX EMERGENCY MNGR
SNOW REPORTED BY EMERGENCY MANAGER. END TIME ESTIMATED
BY RADAR. ALSO 2 INCHES REPORTED AT RAMIRENO... 3.5
MILES TO THE SOUTHEAST.
&&
EVENT NUMBER BRO1700095
BSGLocal storm report, Dec 8, 2:40 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
240 PM CST FRI DEC 08 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM SNOW ZAPATA 26.89N 99.26W
12/08/2017 E1.5 INCH ZAPATA TX EMERGENCY MNGR
COUNTY EMERGENCY MANAGER AND LAW ENFORCEMENT CONTACTS
REPORTED 1 TO 1.5 INCHES IN CITY OF ZAPATA. END TIME
ESTIMATED BY RADAR.
&&
EVENT NUMBER BRO1700096
BSGLocal storm report, Dec 8, 2:48 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BROWNSVILLE TX
248 PM CST FRI DEC 08 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 AM SNOW FALFURRIAS 27.23N 98.15W
12/08/2017 E0.0 INCH BROOKS TX LAW ENFORCEMENT
BROOKS COUNTY SHERIFF OFFICE REPORTED SNOW FALLING AND
COVERING VEHICLES.
0145 AM SNOW SARITA 27.22N 97.80W
12/08/2017 E0.0 INCH KENEDY TX LAW ENFORCEMENT
KENEDY COUNTY SHERIFF OFFICE REPORTED SNOW FALLING.
0145 AM SNOW HEBBRONVILLE 27.32N 98.69W
12/08/2017 E0.0 INCH JIM HOGG TX LAW ENFORCEMENT
JIM HOGG COUNTY SHERIFF OFFICE REPORTED SNOW FALLING
0333 AM SNOW FALFURRIAS 27.23N 98.15W
12/08/2017 E1.0 INCH BROOKS TX LAW ENFORCEMENT
BROOKS COUNTY SHERIFF OFFICE REPORTED HIGHWAY 281 IS
BECOMING SNOW COVERED. AN ESTIMATED 1 INCH OF SNOW HAS
FALLEN IN FALFURRIAS.
0507 AM SNOW RIO HONDO 26.23N 97.58W
12/08/2017 E0.0 INCH CAMERON TX PUBLIC
SOCIAL MEDIA POST SHOWS SNOW FALLING IN RIO HONDO WITH
SNOW BEGINNING TO ACCUMULATE ON CARS.
0620 AM SNOW HEBBRONVILLE 27.32N 98.69W
12/08/2017 M0.5 INCH JIM HOGG TX CO-OP OBSERVER
CO-OP OBSERVER HAS MEASURED 0.5 OF AN INCH OF SNOW IN
HEBBRONVILLE.
0631 AM SNOW ZAPATA 26.89N 99.26W
12/08/2017 M2.0 INCH ZAPATA TX PUBLIC
2 INCHES OF SNOW MEASURED IN ZAPATA ON A SOCIAL MEDIA
POST
0700 AM SNOW HARLINGEN 26.20N 97.69W
12/08/2017 M0.2 INCH CAMERON TX CO-OP OBSERVER
CO-OP OBSERVER HAS MEASURED 0.2 OF AN INCH OF SNOW IN
HARLINGEN
0702 AM SNOW BROWNSVILLE 25.93N 97.48W
12/08/2017 E0.0 INCH CAMERON TX NWS OFFICE
LIGHT SNOW FALLING AT THE NATIONAL WEATHER SERVICE
OFFICE IN BROWNSVILLE.
0709 AM SNOW LAGUNA VISTA 26.10N 97.29W
12/08/2017 E0.0 INCH CAMERON TX PUBLIC
SNOW FALLING IN LAGUNA VISTA WITH A DUSTING OF SNOW ON
THE GROUND.
0752 AM SNOW 5 SSW LAS ESCOBAS 26.61N 98.93W
12/08/2017 M1.5 INCH STARR TX PUBLIC
SALINAS RANCH MEASURED 1.5 INCHES OF SNOW.
0801 AM SNOW ARMSTRONG 26.92N 97.79W
12/08/2017 E0.0 INCH KENEDY TX CO-OP OBSERVER
COOP OBSERVER NEAR ARMSTRONG REPORTED A TRACE TO 0.25
INCHES OF SNOW ON THE GROUND.
0830 AM SNOW 3 ENE MORALES - SANCHEZ 26.80N 99.08W
12/08/2017 E3.0 INCH ZAPATA TX FIRE DEPT/RESCUE
LOCATION AND TIME ESTIMATED. PHOTOS FROM THE 2Y RANCH
ON CHIHUAHUA ROAD ABOUT 10 TO 12 MILES SOUTHEAST OF
ZAPATA.
0830 AM SNOW SAN YGNACIO 27.04N 99.44W
12/08/2017 E2.0 INCH ZAPATA TX EMERGENCY MNGR
SNOW REPORTED BY EMERGENCY MANAGER. END TIME ESTIMATED
BY RADAR. ALSO 2 INCHES REPORTED AT RAMIRENO... 3.5
MILES TO THE SOUTHEAST.
0830 AM SNOW ZAPATA 26.89N 99.26W
12/08/2017 E1.5 INCH ZAPATA TX EMERGENCY MNGR
COUNTY EMERGENCY MANAGER AND LAW ENFORCEMENT CONTACTS
REPORTED 1 TO 1.5 INCHES IN CITY OF ZAPATA. END TIME
ESTIMATED BY RADAR.
0858 AM SNOW FALFURRIAS 27.23N 98.15W
12/08/2017 M4.8 INCH BROOKS TX CO-OP OBSERVER
COOP OBSERVER REPORTED 4.75 INCHES OF TOTAL SNOWFALL IN
FALFURRIAS SO FAR
0900 AM SNOW 1 SW HARLINGEN VALLEY A 26.23N 97.65W
12/08/2017 E1.0 INCH CAMERON TX PUBLIC
ESTIMATE BASED ON REPORT AND CONTINUATION OF LIGHT TO
MODERATE SNOW BEYOND REPORT. ON GRASSY AREAS ROOFS AND
CARS.
0911 AM SNOW ALTON 26.29N 98.31W
12/08/2017 E0.8 INCH HIDALGO TX CITY OFFICIAL
CITY SECRETARY AND OTHERS ESTIMATED 0.5 TO 0.75 OF SNOW
DEPTH BY MID MORNING IN TOWN.
0917 AM SNOW FALFURRIAS 27.23N 98.15W
12/08/2017 M5.0 INCH BROOKS TX PUBLIC
PUBLIC REPORTED 5.00 INCHES OF TOTAL SNOWFALL IN
FALFURRIAS. REPORT WAS SENT VIA SOCIAL MEDIA WITH A
PICTURE OF THE MEASUREMENT.
0930 AM SNOW EL SAUZ 26.57N 98.87W
12/08/2017 E2.0 INCH STARR TX FIRE DEPT/RESCUE
REPORT RECEIVED VIA SMS AT CIRCLE F RANCH IN/NEAR EL
SAUZ. TIME OF SNOW TOTAL ESTIMATED BY RADAR.
0938 AM SNOW EDINBURG 26.30N 98.16W
12/08/2017 E1.0 INCH HIDALGO TX PUBLIC
PUBLIC REPORTED NEARLY AN INCH OF SNOW ON THE SOUTHWEST
SIDE OF EDINBURG
0945 AM SNOW NEW FALCON 26.64N 99.10W
12/08/2017 E2.5 INCH ZAPATA TX PUBLIC
PUBLIC ESTIMATED 2.5 INCHES OF SNOW IN NEW FALCON.
1007 AM SNOW HARLINGEN 26.20N 97.69W
12/08/2017 M1.0 INCH CAMERON TX CO-OP OBSERVER
COOP OBSERVER REPORTED 1 INCH OF SNOW IN HARLINGEN
1015 AM SNOW RAYMONDVILLE 26.48N 97.78W
12/08/2017 M1.0 INCH WILLACY TX EMERGENCY MNGR
WILLACY EMERGENCY MANAGER MEASURED 1 INCH OF SNOW IN
DOWNTOWN RAYMONDVILLE.
1015 AM SNOW 1 NW DONNA 26.18N 98.06W
12/08/2017 M0.5 INCH HIDALGO TX PUBLIC
HALF INCH OF SNOW REPORTED IN A 2 HOUR TIMEFRAME IN
DONNA VIA THE PUBLIC.
1018 AM SNOW DONNA 26.17N 98.05W
12/08/2017 M0.6 INCH HIDALGO TX PUBLIC
MEASURED 5/8 OF AN INCH OF SNOW IN DONNA VIA SOCIAL
MEDIA.
1030 AM SNOW 4 SE ARMSTRONG 26.88N 97.75W
12/08/2017 E2.0 INCH KENEDY TX CO-OP OBSERVER
REPORT OF 1 TO 2 INCHES ON THE ARMSTRONG RANCH IN
KENEDY COUNTY. TIME IS END OF SNOW FALL ESTIMATED BY
RADAR.
1030 AM SNOW 1 N TURCOTTE 27.02N 97.79W
12/08/2017 E2.0 INCH KENEDY TX OTHER FEDERAL
US BORDER PATROL STATION ESIMATED 2 INCHES OF SNOW. END
TIME ESTIMATED BY RADAR.
1100 AM SNOW PORT MANSFIELD 26.55N 97.43W
12/08/2017 E1.0 INCH WILLACY TX EMERGENCY MNGR
1.75 MEASURED ON COLD SURFACE VEHICLE HOOD... GROUND
VALUE ESTIMATED FROM PRIOR REPORTS. TIME ESTIMATED BASED
ON END OF SIGNIFICANT SNOWFALL.
1200 PM SNOW BROWNSVILLE AIRPORT 25.92N 97.42W
12/08/2017 M0.2 INCH CAMERON TX NWS EMPLOYEE
NWS BROWNSVILLE RIO GRANDE VALLEY STAFF MEASURED FROM
MULTIPLE POINTS ON A SNOWBOARD. FIRST MEASURABLE
SNOWFALL SINCE DECEMBER 25... 2004.
&&
EVENT NUMBER BRO1700067 BRO1700068 BRO1700069 BRO1700070 BRO1700071
BRO1700072 BRO1700073 BRO1700075 BRO1700074 BRO1700076 BRO1700082
BRO1700077 BRO1700092 BRO1700095 BRO1700096 BRO1700078 BRO1700088
BRO1700087 BRO1700079 BRO1700090 BRO1700080 BRO1700083 BRO1700081
BRO1700085 BRO1700086 BRO1700084 BRO1700093 BRO1700094 BRO1700089
BRO1700091
**UPDATED** TO INCLUDE ADDITIONAL REPORTS FROM KENEDY COUNTY AND
ZAPATA COUNTY. THIS SUMMARY MAY BE UPDATED LATER TODAY AND THIS
WEEKEND AS ADDITIONAL REPORTS ARRIVE.
BSGNearby
Small Craft Advisories in Texas, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.